Alert archive / New York / Special Marine Warnings in 2005
Special Marine Warning 88, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 14, 2005, 11:29 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 11:29 PM EDT (03:29 UTC)
- Expired
- Jun 15, 2005, 12:15 AM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 14, 10:09 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 14, 10:09 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EDT TUE JUN 14 2005 .UPDATE... SEVERE THUNDERSTORM WATCH #483 NO LONGER IN EFFECT. ATMOSPHERE GRADUALLY STABILIZING THIS EVENING. STILL EXPECT SOME ACTIVE CONVECTION ALONG AND AHEAD OF COLD FRONT AS IT CROSSES THE AREA OVERNIGHT...BUT STORMS SHOULD REMAIN BELOW SEVERE LIMITS. 00Z KBUF SOUNDING SHOWING POTENTIAL FOR GUSTS TO NEAR 40 KNOTS MIXING DOWN. CONVECTION WILL END GRADUALLY FROM WEST TO EAST BEHIND COLD FRONT. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... SO FAR...NO CONVECTION HAS FIRED UP ALONG THE LAKE ERIE BREEZE...BUT A FEW THUNDERSTORMS COULD POP UP ACROSS THE SOUTHERN TIER AND NORTHEAST OF BUFFALO LATE THIS AFTERNOON. OTHERWISE...THE MAIN FOCUS OF OUR ATTENTION IS THE STRONG CONVECTION THAT IS FIRING UP IN THE VERY UNSTABLE AIR (CAPES UP TO ABOUT 3000 J/KG AND LIS DOWN TO -7) OVER OHIO. THE LATEST MODEL GUIDANCE SUGGESTS THAT THIS CONVECTION WILL REACH OUR FAR WESTERN COUNTIES A LITTLE BEFORE 00Z THEN SPREAD EAST ACROSS THE REST OF THE FA THIS LATER THIS EVENING AND OVERNIGHT. WHILE THE THUNDERSTORMS WILL WEAKEN SOMEWHAT WITH THE LOSS OF DAYTIME HEATING...CONDITIONS WILL BE FAVORABLE FOR THE POSSIBILITY OF DAMAGING CONVECTIVE WIND GUSTS ACROSS WESTERN NEW YORK WHERE THE INSTABILITY AND SHEAR PROFILES WILL BE MOST OPTIMAL. BASED ON THIS EXPECTED TREND...WILL INDICATE A POTENTIAL FOR MORE ACTIVE STORMS OVER OUR EIGHT WESTERN COUNTIES WHERE SPC SHOWS A MODERATE RISK OF SEVERE THUNDERSTORMS. THE STEADIER SHOWERS AND THUNDERSTORMS WILL END GRADUALLY FROM WEST TO EAST TONIGHT AS THE COLD FRONT TRACKS EAST ACROSS THE FDA. WEDNESDAY THROUGH FRIDAY WILL FEATURE A SIGNIFICANT CHANGE TO NOTICEABLY COOLER WEATHER ALONG WITH A CHANCE FOR SHOWERS AS A CLOSED UPPER LOW SETTLES SOUTH ACROSS THE LOWER GREAT LAKES THEN STALLS OVER NEW YORK STATE THURSDAY AND FRIDAY. THE ATMOSPHERE WILL STILL BE UNSTABLE ENOUGH TO GENERATE SOME LOW TOPPED CONVECTION WEDNESDAY AFTERNOON WITH THE POSSIBILITY OF MODERATE WIND GUSTS AND SMALL HAIL. && .LONG TERM (SATURDAY THROUGH TUESDAY) THE CLOSED UPPER LOW IS FORECAST TO LIFT OUT SLOWLY TO THE EAST SATURDAY AND SUNDAY. MOISTURE LINGERING OVER THE LOWER GREAT LAKES MAY STILL PRODUCE A COUPLE OF SHOWERS ON SATURDAY...BUT DRY WEATHER IS EXPECTED SUNDAY. AFTER THE UPPER LEVEL TROUGH FINALLY CLEARS THE NEW ENGLAND COAST SUNDAY NIGHT...500 MB HEIGHTS ARE FORECAST TO RISE SIGNIFICANTLY MONDAY AND TUESDAY. THIS WILL RESULT IN ANOTHER WARM UP FOR THE ARRIVAL OF THE SUMMER SOLSTICE. && .AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE OVERNIGHT... HOWEVER SCATTERED THUNDESTORMS WILL PRODUCE TEMPORARY MVFR/IFR CIGS/VSBYS THROUGH 08Z. WHILE A FEW SHOWERS WILL BE LIKELY ON WEDNESDAY...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION. && .MARINE... WINDS WILL BE BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT... HOWEVER MARINE INTERESTS SHOULD BE WARY OF SCATTERED THUNDERSTORMS THROUGH MUCH OF THE NIGHT. LOW PRESSURE MOVING NORTH OF THE AREA WILL THEN INCREASE WESTERLY WINDS TO 20 TO 25 KNOTS WEDNESDAY AND 15 TO 20 KNOTS THURSDAY, WITH SMALL CRAFT ADVISORIES LIKELY. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. UPDATE...TMA SHORT TERM/LONG TERM...TJP AVIATION/MARINE...RSH
Hazardous weather outlook, Jun 14, 4:13 AM EDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 413 AM EDT TUE JUN 14 2005 LEZ040-041-LOZ042-043-062-063-NYZ001>004-010>014-019>021-085-150805- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-LIVINGSTON-MONROE-NIAGARA- NORTHERN ERIE-ONTARIO-ORLEANS-SOUTHERN ERIE-WAYNE-WYOMING- 413 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG AN APPROACHING COLD FRONT. THE STORMS WILL BEGIN TO REACH THE WESTERN SECTIONS OF THE REGION DURING THE AFTERNOON HOURS. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION, BECAUSE OF THE MOISTURE LADEN ATMOSPHERE ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD RESULT IN FLASH FLOODING. BRISK SOUTHWEST WINDS OF 15 TO 25 KNOTS THIS MORNING ARE RESULTING IN 3 TO 5 FOOT WAVES ALONG THE NEW YORK NEARSHORE OF LAKE ERIE. SMALL CRAFT ADVISORIES ARE IN EFFECT. THE AFTERNOON STORMS THAT DEVELOP MAY BE INHIBITED SOMEWHAT BY THE COOLER LAKE TEMPERATURES HOWEVER MARINE WIND GUSTS IN EXCESS OF 35 KNOTS ARE STILL POSSIBLE AND SPECIAL MARINE WARNINGS MAY BE NEEDED LATER TODAY. .DAYS TWO THROUGH SEVEN... THE COLD FRONT WILL USHER IN COOLER AIR THROUGH THE WEEKEND. HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOZ044-045-064-065-NYZ005>008-150805- JEFFERSON-LEWIS-NORTHERN CAYUGA-OSWEGO- 413 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG AN APPROACHING COLD FRONT. THE STORMS WILL BEGIN TO REACH THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION, BECAUSE OF THE MOISTURE LADEN ATMOSPHERE ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD RESULT IN FLASH FLOODING. THE AFTERNOON STORMS THAT DEVELOP MAY BE INHIBITED SOMEWHAT BY THE COOLER LAKE TEMPERATURES HOWEVER MARINE WIND GUSTS IN EXCESS OF 35 KNOTS ARE STILL POSSIBLE AND SPECIAL MARINE WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN... THE COLD FRONT WILL USHER IN COOLER AIR THROUGH THE WEEKEND. HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:51 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jun 14, 11:52 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 54 min |
Nearby
Special Marine Warnings in New York, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.